MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING

PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2510-B
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
An angiosculpt catheter was used in a coronary procedure to treat a moderately calcified mid circumflex artery.The angiosculpt was inflated multiple times over the rated burst pressure (rbp), and did not fully deflate the balloon, prior to removing.During removal, the angiosculpt got stuck inside the non-philips guide extension catheter and separated but was able to be removed all together.Imaging confirmed that no device fragments were left inside the patient.Upon removal, the separated angiosculpt portion was forcibly removed to check that all parts were present, causing damage to the guide extension catheter.The procedure was abandoned with no patient injury reported.Post procedure, the physician acknowledged that due to operator error (inflating balloon above rbp), resulted in the damage observed.This product problem is being submitted due to distal shaft separation, potential for harm.
 
Additional Manufacturer Narrative
Block a: the patient's dob or age at time of event, gender, sex, weight, ethnicity, and race are unknown.This information was not available from the facility.Block b6/b7: patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Block g2: foreign- united kingdom.Block h3: the angiosculpt device was not returned by the facility, thus no returned product investigation was performed.Block h6: based on the complaint details, the probable cause of the separation is likely due to the user over inflating the balloon above rbp and not fully deflating the balloon prior to removing from the patient.This caused the angiosculpt to get stuck inside the concomitant device and likely applied some degree of force to remove from the patient, resulting in the separation.Per the ifu warnings: - do not exceed the rated burst pressure (rbp) during balloon inflation.- do not advance or retract the catheter unless the balloon is fully deflated under vacuum.- if resistance is met during manipulation, determine the cause of the resistance before proceeding.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt catheter was returned in two pieces, along with a 6f non-philips guide catheter.The distal section includes the distal tip, distal bond, balloon, scoring element, intermediate bond, transition tubing, distal shaft, rx port, and a portion of the intermediate shaft; measuring approx.35 cm in length.The proximal section includes a portion of the intermediate shaft, core wire, hypotube, strain relief, and hub; measuring approximately 114 cm in length.Visual inspection found a damaged intermediate bond, kinked transition tubing, and a stretched distal shaft.At the location of the separation, the core wire was exposed, resulting in a sharp edge observed.The overall catheter length (149 cm) is above the expected working length (136-142 cm), due to the stretched distal shaft.Additionally, the guide catheter was separated in two pieces with the distal portion tangled to the catheter transition tubing.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Section d4: udi was corrected from "(b)(4)" to "(b)(4)".

Brand Name
ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key22022481
Report Number3005462046-2025-00019
Device Sequence Number15613773
Product Code NWX
UDI-Device Identifier00813132026844
UDI-Public(01)00813132026844(11)230724(17)260724(10)G23070019
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model Number2200-2510-B
Device Catalogue Number2200-2510-B
Device Lot NumberG23070019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer05/14/2025
06/18/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date05/16/2025
07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK: 6F GUIDION HYDRO GUIDE EXTENSION; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown